COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Back to Search Results |
| Catalog Number |
ZIV6-35-125-6-40-PTX |
| Medical Device Problem Code |
Occlusion Within Device (1423)
| Health Effect - Clinical Code |
Reocclusion (1985)
| Date of Event |
03/10/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The ziv6-35-125-6-40-ptx stent of lot number c1066803 was implanted in the patient and is therefore unavailable for evaluation.With the information provided a document based investigation was carried out.From information provided, it is known that the patient had pre-existing conditions including coronary artery disease, hypertension, diabetes mellitus type ii and hypercholesterolemia.Worsening claudication was also observed.It can be noted that worsen claudication indicates progression of peripheral artery disease and can also be associated with the restenosis process.Restenosis is a common adverse event of endovascular procedures and can be caused by injury to the vessel (e.G.During pta and/or stenting).Vessel injury provokes an inflammatory response that leads to or amplifies the restenosis process.It may be noted that the surface of the zilver ptx stent is coated with the drug paclitaxel to help prevent subsequent restenosis of the artery.Based on the above, it is very unlikely that the reported restenosis could have occurred due to zilver ptx malfunction.However a definitive root cause cannot be determined and due to lack of imaging no further comments can be made at this time.There is no evidence to suggest that this event did not occur, therefore the complaint is confirmed based on customer testimony.It may be noted that as per instruction for use restenosis of the stented artery is a known potential adverse event associated with the placement of this device.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.According to information provided treatment included atherectomy and balloon angioplasty.No other adverse events have been reported for this patient.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
Event or Problem Description
(b)(6), occlusion/restenosis of the study lesion requiring intervention definitely related to the study product.The patient was enrolled in the study to treat the left distal superficial femoral artery.The right and left abis were not performed.The right and left rutherford classifications were two and three respectively.The lesion morphology revealed a tasc i and tasc ii, type a lesion with no calcification or thrombus.There was no previous intervention in the study lesion.There was no inflow tract stenosis greater than 50% and there were two patent runoff vessels.Baseline angiographic lesion measurements revealed a proximal and distal reference vessel diameter (rvd) of 5.0 mm and 75% diameter stenosis.The lesion length was 20.0 mm.On (b)(6) 2015, the patient underwent pre-dilatation of study lesion with one inflation of a 5.0 x 40 mm balloon at 12 atm for 60 seconds.One 6.0 mm x 40 mm (lot # c1066803) zilver ptx v study stent was placed in the left distal superficial femoral artery via contralateral access.The implanting physician noted that ease of device deployment was neither easy nor difficult.No non-study stents were used to treat the study lesion.Post-stent dilatation was performed with three inflations of a 5.0 mm x 20 mm dilatation balloon at 20 atm for 20 seconds, 30 seconds, and 30 seconds.At the conclusion of the case, no thrombus or dissection was noted by the site, and the entire length of the study stent was apposed to the vessel wall.There was 20% residual stenosis remaining in the study lesion and the proximal and distal rvds were 5.0 mm.The post-procedural abis were not performed.On the same day, the patient was discharged from the hospital taking aspirin and plavix.On (b)(6) 2016 (281 days post-procedure), the patient experienced an occlusion/restenosis of the study lesion requiring intervention.The left leg rutherford classification was three; the right leg was not assessed.The pre-intervention abis were not performed.Pre-interventional angiography revealed that the study lesion was 50-99% stenosed.Clinical signs and symptoms included persistent and worsening claudication.Prior to the secondary intervention, the patient continued to take aspirin and plavix.On the same day, the secondary intervention was performed and treatment included atherectomy and balloon angioplasty.The secondary intervention was considered successful with a residual stenosis of < 50%.The physician determined that the occlusion/restenosis of the study lesion was definitely related to the study product and not related to the study procedure.
Additional Manufacturer Narrative
The ziv6-35-125-6-40-ptx stent of lot number c1066803 was implanted in the patient and is therefore unavailable for evaluation.With the information provided a document based investigation was carried out.Images were provided to support the complaint investigation and were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: ¿findings: implantation angiography, nine month follow-up ultrasound and subsequently secondary intervention, and 10 month post implantation x-rays are provided along with the complaint report.The lesion was a focal mildly calcified mid left sfa stenosis.No inflow or outflow limitation was present.Runoff was three vessel to the ankle and two vessel into the foot.The lesion was completely relieved with stenting.On ultrasound severe in-stent stenosis was evident on duplex and pulse wave doppler ultrasound at 9 months.On angiography, the stenosis was moderate in the proximal stent and severe in the distal stent.The stenosis was de-bulked with csi orbital atherectomy and then treated with angioplasty.Two balloons were used suggesting one was drug eluting balloon particularly in lieu of the preceding atherectomy the stent was normal on x-ray.Impression: severe in-stent stenosis from neointimal hyperplasia is confirmed.The stenosis was eliminated by orbital atherectomy and balloon angioplasty.Use of a drug eluting balloon is suspected.Significant findings relative to the patient's anatomy were not observed.Significant findings relative to the disease state were not observed.Significant findings relative to the use of the device were not observed.Significant findings relative to the design or performance of the device were observed.Severe in-stent stenosis from neointimal hyperplasia is confirmed.Cause of adverse events was not observed.¿ the customer complaint can be confirmed as in-stent restenosis was evident on the imaging.According to the imaging review, severe in-stent stenosis from neointimal hyperplasia was confirmed.The stenosis was eliminated by orbital atherectomy and balloon angioplasty.From information provided, it is known that the patient had pre-existing conditions including coronary artery disease, hypertension, and diabetes mellitus type ii and hypercholesterolemia.Worsening claudication was also observed.It can be noted that worsen claudication indicates progression of peripheral artery disease and can also be associated with the restenosis process.Restenosis is a common adverse event of endovascular procedures and can be caused by injury to the vessel (e.G.During pta and/or stenting).Vessel injury provokes an inflammatory response that leads to or amplifies the restenosis process.It may be noted that the surface of the zilver ptx stent is coated with the drug paclitaxel to help prevent subsequent restenosis of the artery.Based on the above, it is very unlikely that the reported restenosis could have occurred due to zilver ptx malfunction.However a definitive root cause cannot be determined.It may be noted that as per instruction for use restenosis of the stented artery is a known potential adverse event associated with the placement of this device.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.According to information provided treatment included atherectomy and balloon angioplasty.No other adverse events have been reported for this patient.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
Event or Problem Description
This follow up report is being submitted due to the receipt and review of images relating to this event.Initial description submitted as follows: (b)(6), occlusion/restenosis of the study lesion requiring intervention definitely related to the study product.The patient was enrolled in the study to treat the left distal superficial femoral artery.The right and left abis were not performed.The right and left rutherford classifications were two and three respectively.The lesion morphology revealed a tasc i and tasc ii, type a lesion with no calcification or thrombus.There was no previous intervention in the study lesion.There was no inflow tract stenosis greater than 50% and there were two patent runoff vessels.Baseline angiographic lesion measurements revealed a proximal and distal reference vessel diameter (rvd) of 5.0 mm and 75% diameter stenosis.The lesion length was 20.0 mm.On (b)(6) 2015, the patient underwent pre-dilatation of study lesion with one inflation of a 5.0 x 40 mm balloon at 12 atm for 60 seconds.One 6.0 mm x 40 mm (lot # c1066803) zilver ptx v study stent was placed in the left distal superficial femoral artery via contralateral access.The implanting physician noted that ease of device deployment was neither easy nor difficult.No non-study stents were used to treat the study lesion.Post-stent dilatation was performed with three inflations of a 5.0 mm x 20 mm dilatation balloon at 20 atm for 20 seconds, 30 seconds, and 30 seconds.At the conclusion of the case, no thrombus or dissection was noted by the site, and the entire length of the study stent was apposed to the vessel wall.There was 20% residual stenosis remaining in the study lesion and the proximal and distal rvds were 5.0 mm.The post-procedural abis were not performed.On the same day, the patient was discharged from the hospital taking aspirin and plavix.On (b)(6) 2016 (281 days post-procedure), the patient experienced an occlusion/restenosis of the study lesion requiring intervention.The left leg rutherford classification was three; the right leg was not assessed.The pre-intervention abis were not performed.Pre-interventional angiography revealed that the study lesion was 50-99% stenosed.Clinical signs and symptoms included persistent and worsening claudication.Prior to the secondary intervention, the patient continued to take aspirin and plavix.On the same day, the secondary intervention was performed and treatment included atherectomy and balloon angioplasty.The secondary intervention was considered successful with a residual stenosis of < 50%.The physician determined that the occlusion/restenosis of the study lesion was definitely related to the study product and not related to the study procedure.